MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH COMPACT CYSTOSCOPE, 7, 7.9 FR. X 160 MM, 4.2 FR. CHANNEL, ANGLED OCULAR

OLYMPUS WINTER & IBE GMBH COMPACT CYSTOSCOPE, 7, 7.9 FR. X 160 MM, 4.2 FR. CHANNEL, ANGLED OCULAR
Model Number A37026A
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.The user¿s complaint was confirmed.The device was visually inspected and observed fiber breakage with debris underneath the cover glass on the distal end affecting the image.Minor dents were found on the eye piece funnel and it was missing the inner and outer light guide adapter.The poor image is due to debris.The device was service and returned to the user facility.
 
Event or Problem Description
The user facility reported to olympus that there are blurry or foggy image problems with the device.The image was cloudy.The customer sent the scope in for evaluation.There was no patient involvement.No additional information was provided.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to report the device evaluation results.The investigation is based solely on the information provided by the customer and service business center (sbc).According to the customer, the image of the telescope is cloudy.The sbc confirmed the issue as reported by the customer and traced it back to particles in the optical system.Based on the data presently available, the manufacturer cannot definitively determine the cause.Our investigator assumes that the reported issues can most likely be attributed to the use of excessive force (e.G.Shock or accidental dropping) and/or wear and tear.The risk to patients, users, and/or third parties associated with all reported issues was evaluated as acceptable.The device history review showed a manufacturing and quality control review was performed for the affected serial number without showing any non-conformities or deviations regarding the described issues.A capa review determined there is no capa associated with this defect.Risk assessment has been deemed acceptable, no further action required at this time.The manufacturer will monitor the occurrence rate in the context of our quality management system.Correction: after further investigation, the manufacturer determined this defect was reported in error and there is not potential for an adverse event if the defect were to recur.

Brand Name
COMPACT CYSTOSCOPE, 7, 7.9 FR. X 160 MM, 4.2 FR. CHANNEL, ANGLED OCULAR
Common Device Name
COMPACT CYSTOSCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key10176797
Report Number9610773-2020-00138
Device Sequence Number3361064
Product Code GCP
UDI-Device Identifier04042761023221
UDI-Public04042761023221
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA37026A
Device Catalogue NumberA37026A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/23/2020
Supplement Date Received by Manufacturer07/13/2020
Initial Report FDA Received Date06/19/2020
Supplement Report FDA Received Date08/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1